Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Urgent !!! Retrovir Overdose Infant
Oct 30, 2009

Hello, I am writing in an very urgent matter. I don't know whom of you would know best about this particular problem, so I take it you will transfer the question to the apropiate person. My new born baby girl received an initial (15 minutes after birth) Retrovir overdose of 5 times the normal dose. She received 27g of Retrovir instead of 5.7g (2800g baby weight). The doctor explained to me that everything is ok and there is no danger. Somehow I find this answer unsatisfactory. Specially after I contacted several numbers of Glaxosmithkline and they refused to give me any information as soon as I mentioned an overdose with an infant I am very worried!!! Please can you give me information on this problem asap, so I can intervene if neccessary. 1. Are there any immediate dangers to my baby: mitochondropathy, lactic acidosis, granulocytopenia etc, 2. Are there other irreversible short, middle or longterm dangers, 3. Is it ok to continue with normal retrovir therapy (5,7g every 6 h) after now 24h after the initial overdose? (blood results are still a bit low but ok as they said, liver results are not there yet at time of writing).

Kind Regards Marc

Response from Dr. Henry

Understand your concern. I would suggest monitoring infant/s hematologic, hepatic and metabolic status more carefully over the next month watching for anything unusual to develop. KH



Previous
H1N1 and my kids
Next
Treatment Failure Within 2 Years?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement